Plesset, M. S. and Zwick, S. A. (1952) A Nonsteady Heat Diffusion Problem with Spherical Symmetry. Journal of Applied Physics, 23 (1). pp. 95-98. ISSN 0021-8979 http://resolver.caltech.edu/CaltechAUTHORS:PLEjap52
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:PLEjap52
A solution in successive approximations is presented for the heat diffusion across a spherical boundary with radial motion. The approximation procedure converges rapidly provided the temperature variations are appreciable only in a thin layer adjacent to the spherical boundary. An explicit solution for the temperature field is given in the zero order when the temperature at infinity and the temperature gradient at the spherical boundary are specified. The first-order correction for the temperature field may also be found. It may be noted that the requirements for rapid convergence of the approximate solution are satisfied for the particular problem of the growth or collapse of a spherical vapor bubble in a liquid when the translational motion of the bubble is neglected.
|Additional Information:||©1952 The American Institute of Physics. (Received August 30, 1951) This study was supported by the ONR.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||16 Dec 2007|
|Last Modified:||26 Dec 2012 09:48|
Repository Staff Only: item control page